Hi. I can barely type this because I am so anxious. I am trying to get off of 1 mg. of suboxone per day and thought that the clonzepam I was taking .75 4 X's per day didn't seem to be working but now since I requested to try xanax and was given .5 3 x's per day I really feel anxious. I thought xanax was the most potent benzo but now I'm thinking I should switch back to the clonzepam or try valium. I heard that xanax is the shortest acting benzo so maybe I need the extended release. I just don't know what to do and my Dr. is going to call me soon. Any help sure would be appreciated. Thank you. Laura
I can tell you from experience the Xanax I was on was 1mg it was given 4 times a day, Larsy Xanax comes in an extended release and my doctor placed me on that, I could take it three times a day but I only use it once a day but it depends on what medicines you are on, you can ask him about the extended release but you can only take so much at a time and it may depend on what you are on. let me know what the doctor says
I hope this finds you a bit relaxed and less confused. The difference between the clonazepam and the xanax are as follows:
Xanax takes 1 to 2 hours to reach max effectiveness after taking and remains in the body at max effectiveness for 11 hours while the clonazepam is quicker acting and remains in the body for a much longer period of time (upto 50 hours after dose).
That being said, you may have built a tolerance to the clonazepam since you have been on it so long. You are going to have to give the xanax a try for several days before the doseage can be increased. The lower the dose the better so don't expect your doctor to increase the dose too quickly. I am not fimilar with xanax extended release.
I hope I haven't confused you and please post and let us know how you are doing,
Hi Larsy1966 I was on a addictive drug that I think is in the same family as the drugs you had or have been taking.The drug I took for 8 years Zoloft was not helping anymore !
because in the last 12 months my stress & anxiety went way up & nothing was working, I was experiancing terrible side effects from it so mentioned it to my doctor who said there was a new drug out that was not addictive & was working well for patients with anxiety, stress & depression, so I decided to give this drug Pristiq a go & can say after 5 days on it can report not to many problems with side effects, only thing my sleeping pattern has changed from being zomped out at night on Zoloft to this drug that does not make you sleepy.I take 2 x 1000 mg valerian forte tablets at night & last night slept fantasticly.You should talk with your doctor about this new drug Pristiq to see if it will be suitable for you because if I personally had known about the terrible side effect;s of Zoloft the drug I was taking I would never had gone onto it in the first place !! good luck to you hope you sort out your problem soon & you get relief !! bye candypq
Thank you all for your advise! When the doctor called me he told me I could take up to 4 .5's of the xanax every 6-8 hours. I don't want to take that much only if I feel that I can't handle the anxiety. I know that benzodiazapines are very addictive and that I will someday have to ween off of them but for now with the suboxone withdrawal I'm not going to worry about that now. I just need to get off this suboxone. I take 1 mg a day and I feel a little better then I did yesterday and this morning. I was taking neurontin for about 3 and a half months (500 mgs. before bed) and I took myself off of it completely about a week ago and couldn't figure out why I was waking up drenched in sweat but when I looked it up that was one of the biggest side effects (sweating, anxiety), so I took 400 mgs last night before bed and I did not wake up sweating but I felt drugged.
I will take 400 mgs for a few days and then go to 300 mgs for a few days until I get to 100 and then I will get off that med. The doctor that put me in the hospital for suboxone detox wants me to go to a program for addiction which would be 5 days a week from 9-2:30 and I'm thinking about going so that I can have her as my doctor again. I just pray that she will take me back and not tell my husband about me taking the suboxone again. I'm having such a hard time and this has been going on since October and I just feel like I have no more fight left in me. My husband is very upset that he thinks I did not tell him about switching doctors and he thinks I'm a drug addict and that I'm not trying to get better. I know I did this to myself and if I would have stuck it out I may have been a lot better by now. I just gave in because of the holidays, etc. and now I'm taking 1 mg. of suboxone everyday. What a mess. Thank you again all for your help! (Laurie, I never saw a thumbs down on one of my comments. Why do you think I thought that)? Hope you are all enjoying your Saturday :) TC Laura (I am going to ask the doctor about the extended release xanax or valium, great idea) :)
Hi Laura, just a quick comment: I know you're going through a lot but I'm proud of you because you are a strong person especially dealing with an angry husband on top of everything, but know your support is here and you'll get through this transition. And I gave you a thumbs up for what it's worth :). Ur friend Cathleen
Hi, thought I would check in with you... missed the flag message on my hotmail, you asked a new question... you have received the best advice from friends, but would like to say that I am having a problem myself with benzos and am leaning towards diazepam/versus klonopin, but like Laurie says it is not looking promissing, hopefully you will find the right one as well... blaze22 speak with you again
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Dec 2010 • 3 answers
Posted 9 Mar 2011 • 8 answers
Posted 11 Jun 2011 • 10 answers
Posted 31 Aug 2011 • 1 answer
Posted 18 Jul 2012 • 10 answers